The Annals of Statistics

Optimal Fixed Size Confidence Procedures for a Restricted Parameter Space

Mehmet Zeytinoglu and Max Mintz

Full-text: Open access

Abstract

Optimal fixed size confidence procedures are derived for the mean of a normal random variable with known variance, when the mean is restricted to a compact interval. These confidence procedures are, in turn, based on the solution of a related minimax decision problem which is characterized by a zero-one loss function and a compact interval parameter space. The minimax rules obtained are nonrandomized, admissible, Bayes procedures. The decision-theoretic results are extended in two ways: (i) structurally similar (admissible) Bayes minimax rules are also obtained when the sampling distribution has a density function which is unimodal, symmetric about the location parameter and possesses a (strictly) monotone likelihood ratio; (ii) structurally similar minimax rules (minimax within the class of nonrandomized, odd, monotone procedures) are again obtained when the assumption of a monotone likelihood ratio is relaxed.

Article information

Source
Ann. Statist., Volume 12, Number 3 (1984), 945-957.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176346713

Digital Object Identifier
doi:10.1214/aos/1176346713

Mathematical Reviews number (MathSciNet)
MR751284

Zentralblatt MATH identifier
0562.62032

JSTOR
links.jstor.org

Subjects
Primary: 62F25: Tolerance and confidence regions
Secondary: 62C20: Minimax procedures

Keywords
Confidence procedures minimax procedures zero-one loss restricted parameter space

Citation

Zeytinoglu, Mehmet; Mintz, Max. Optimal Fixed Size Confidence Procedures for a Restricted Parameter Space. Ann. Statist. 12 (1984), no. 3, 945--957. doi:10.1214/aos/1176346713. https://projecteuclid.org/euclid.aos/1176346713


Export citation